Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 45, NWS Charleston, SC

June 11, 2014Bryan County, Chatham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 11, 2014, 3:18 PM EDT for Bryan County, Chatham County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2014, 3:18 PM EDT (19:18 UTC)
Expired
Jun 11, 2014, 4:00 PM EDT
In force
42 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Chatham County, GA

The radar

The Charleston,SC radar (KCLX), 88 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
103 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
1491 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

006 
WUUS52 KCHS 111918
SVRCHS
GAC029-051-112000-
/O.NEW.KCHS.SV.W.0045.140611T1918Z-140611T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
318 PM EDT WED JUN 11 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  BRYAN COUNTY IN SOUTHEAST GEORGIA...
  CHATHAM COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 400 PM EDT

* AT 318 PM EDT...RADAR DETECTED SEVERE THUNDERSTORMS...ALONG A LINE
  EXTENDING FROM RICHMOND HILL TO 9 MILES SOUTHEAST OF KELLER...
  MOVING NORTHEAST AT 20 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  RICHMOND HILL...KELLER...BURROUGHS...FORT MCALLISTER...
  MONTGOMERY...WINDSOR FOREST...OSSABAW SOUND...SKIDAWAY ISLAND...
  SANDFLY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3172 8118 3174 8122 3176 8126 3179 8127
      3180 8128 3196 8135 3209 8099 3207 8096
      3204 8092 3204 8091 3196 8088 3194 8091
      3190 8093 3183 8104 3181 8103 3177 8106
      3175 8110 3171 8113
TIME...MOT...LOC 1918Z 230DEG 18KT 3195 8128 3174 8116

$$
2 follow-up statements
208 
WWUS52 KCHS 111934
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
334 PM EDT WED JUN 11 2014

GAC029-051-112000-
/O.CON.KCHS.SV.W.0045.000000T0000Z-140611T2000Z/
BRYAN GA-CHATHAM GA-
334 PM EDT WED JUN 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR PORTIONS OF BRYAN AND CHATHAM COUNTIES...

AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
GEORGETOWN TO OSSABAW ISLAND...MOVING NORTHEAST AT 20 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BURROUGHS...FORT MCALLISTER...ISLE OF HOPE...RIVERSIDE...SANDFLY...
SAVANNAH...SKIDAWAY ISLAND...THUNDERBOLT...VERNONBURG...WHITE
BLUFF...WILMINGTON ISLAND...WINDSOR FOREST...MONTGOMERY...OSSABAW
SOUND...WASSAW ISLAND AND WHITEMARSH ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3178 8123 3198 8131 3209 8099 3204 8092
      3204 8091 3196 8088 3194 8091 3190 8094
      3183 8104 3181 8103 3180 8104 3177 8106
      3175 8110
TIME...MOT...LOC 1935Z 230DEG 18KT 3200 8120 3180 8109

$$
958 
WWUS52 KCHS 111955
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
355 PM EDT WED JUN 11 2014

GAC029-051-112005-
/O.EXP.KCHS.SV.W.0045.000000T0000Z-140611T2000Z/
BRYAN GA-CHATHAM GA-
355 PM EDT WED JUN 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF BRYAN AND CHATHAM
COUNTIES WILL EXPIRE AT 400 PM EDT...

AT 355 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3178 8123 3198 8131 3209 8099 3204 8092
      3204 8091 3196 8088 3194 8091 3190 8094
      3183 8104 3181 8103 3180 8104 3177 8106
      3175 8110
TIME...MOT...LOC 1955Z 230DEG 18KT 3206 8111 3186 8100

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:06 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 11, 2:06 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
206 PM EDT WED JUN 11 2014

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL DEVELOP OVER THE SOUTHEAST STATES AND
PERSIST THROUGH EARLY NEXT WEEK BEFORE HIGH PRESSURE REBUILDS OVER
THE WESTERN ATLANTIC.

&&

.NEAR TERM /THROUGH TONIGHT/...
WATER VAPOR IMAGERY CLEARLY DEPICTS THE ABUNDANT ENERGY AND
MOISTURE DOWNSTREAM OF A ROBUST UPPER TROUGH AXIS CURRENTLY
STRETCHING ACROSS THE OHIO AND MISSISSIPPI VALLEYS. DEEP MOISTURE
CONTINUES TO STREAM NORTHWARD FROM THE GULF OF MEXICO AND
CARIBBEAN...SUPPORTING PERSISTENT CONVECTION ACROSS NORTHERN
FLORIDA AND SOUTHERN GEORGIA DURING THE LATE MORNING/EARLY
AFTERNOON TIME FRAME. THE WEAKENING UPPER RIDGE ACROSS THE EAST
COAST SUGGESTS LESS SUBSIDENCE AND LOWERING HEIGHTS
ALOFT...SUPPORTING BETTER CONVECTIVE COVERAGE TODAY AND PERHAPS
SLIGHTLY LOWER TEMPERATURES. WILL LEAN TOWARD LOW LEVEL THICKNESS
VALUES FOR HIGH TEMPERATURES TODAY...INDICATING LOWER 90S AWAY
FROM THE LOCALLY COOLER COASTLINE.

ANALYSIS OF HIGH RESOLUTION MODELS CONTINUES A PREFERENCE TOWARD
THE NSSL WRF SOLUTION THAT HAS HAD DECENT VERIFICATION DURING THE
PAST FEW DAYS. AS SUCH...LITTLE CHANGE WAS NEEDED TO THE ONGOING
THUNDERSTORM FORECAST THROUGH THE AFTERNOON. ACTIVITY SOUTH OF
THE ALTAMAHA RIVER HAS STEADILY SHIFTED NORTH INTO GEORGIA ZONES
ALONG AND WEST OF INTERSTATE 95...WHILE A NORTH/SOUTH ORIENTED
LINE HAS DEVELOPED WELL INLAND OF THE FORECAST AREA. AT THE SAME
TIME...ISOLATED SHOWERS/THUNDERSTORMS HAVE INITIATED ALONG THE
SEABREEZE JUST TO THE NORTH OF THE FORECAST AREA. THE SEABREEZE
WILL STEADILY PUSH INTO INLAND SOUTH CAROLINA DURING THE NEXT FEW
HOURS...POSSIBLY REDUCING THUNDERSTORM COVERAGE INITIALLY FOR THE
CHARLESTON TRI COUNTY AND SOUTH CAROLINA COASTLINE. CONVECTIVE
COVERAGE WILL IMPROVE FARTHER TO THE SOUTH...AS THE ACTIVITY
PROGRESSING INTO THE REGION FROM FLORIDA LIKELY INTERACTS WITH
SEABREEZE CONVECTION NEAR COASTAL GEORGIA AND INLAND SOUTH
CAROLINA.

ORGANIZATION AND COVERAGE OF THUNDERSTORMS WILL FURTHER IMPROVE BY
LATE AFTERNOON...WITH RATHER STRONG FORCING FOR ASCENT EXPECTED
ONCE THE REGION BECOMES LOCATED BENEATH THE RIGHT ENTRANCE REGION
OF THE UPPER JET AND UPPER LEVEL DIVERGENCE INCREASES. IN
ADDITION...MODELS DEPICT STRONGER SHORTWAVES ALONG THE EASTERN
PERIPHERY OF THE TROUGH LIFTING NORTHEAST ACROSS THE AREA.
MODIFICATION OF MODEL FORECAST SOUNDINGS FOR HIGH TEMPERATURES IN
THE LOWER 90S AND DEWPOINTS AROUND 70 PRODUCE CAPE VALUES BETWEEN
2000 AND 3000 J/KG AND DOWNDRAFT CAPES OF 500 TO 1000 J/KG.
ALTHOUGH DEEP LAYER SHEAR WILL BE LIMITED...THE COMBINATION OF
THE ABOVE FACTORS AND FORCING FOR ASCENT WITH THE PASSING SHORT
WAVE WILL RESULT IN ORGANIZATION OF THUNDERSTORMS WITH THE
POTENTIAL FOR SOME TO BECOME STRONG OR SEVERE THIS AFTERNOON AND
EVENING...ESPECIALLY ACROSS SOUTHEAST GEORGIA AND INLAND SOUTHEAST
SOUTH CAROLINA. THE PRIMARY THREATS ARE DAMAGING WIND AND LARGE
HAIL. IT SHOULD BE NOTED THAT FREQUENT TO EXCESSIVE LIGHTNING IS
ALSO EXPECTED WITH MANY OF THE THUNDERSTORMS...SIMILAR TO THE PAST
COUPLE OF DAYS.

OVERNIGHT...THE BULK OF THE CONVECTION SHOULD COME TO AN END AS
THE EVENING PROGRESSES...SO GENERALLY RAIN-FREE CONDITIONS ARE
EXPECTED LATE TONIGHT. DEBRIS CLOUDINESS COULD LINGER...MAKING THE
SKY COVER FORECAST RATHER UNCERTAIN. OVERALL...LOW TEMPERATURES
ARE EXPECTED TO BE IN THE UPPER 60S TO LOWER 70S ACROSS MUCH OF
THE AREA.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
THURSDAY...THE UPPER TROUGH WILL BE CENTERED OVER OUR INLAND
AREAS...RESULTING IN A VEERING WIND PROFILE IN THE LOW AND MID
LEVELS. MODEL SOUNDINGS SHOW A MODEST 800 MB CAP DEVELOPING BY EARLY
AFTERNOON...WHILE VEERING LOW-LEVEL FLOW MIXES SURFACE DEWPOINTS
INTO THE MID/UPPER 60S INLAND DURING THE AFTERNOON. THE DEEP SW TO
WSW FLOW IN LOW-LEVELS WILL KEEP THE SEA BREEZE PINNED NEAR THE
COAST UNTIL MID AFTERNOON WHEN IT PUSHES INLAND. ONCE IT MOVES
INLAND LATER IN THE AFTERNOON IT COULD SPUR SOME SHOWERS AND TSTMS.
IT LOOKS AS THOUGH OUR BEST CHANCE FOR CONVECTION WILL BE DURING THE
MID TO LATE AFTERNOON ONCE UPSTREAM SHORTWAVE ENERGY PUSHES
EAST...POSSIBLY ACCOMPANIED BY A CLUSTER OF SHOWERS AND TSTMS. HIGH
TEMPS WILL REACH CLOSE TO 90 DEGREES.

FRIDAY...THE UPPER TROUGH WILL SHIFT OFFSHORE WITH SHORTWAVE RIDGING
DURING THE AFTERNOON. MODEL TIME SECTIONS SHOW THE PROFILE FURTHER
VEERING WITH FAIRLY DEEP WEST-SOUTHWEST FLOW DURING THE DAY. THE SEA
BREEZE LOOKS LATE AND WEAK...REDUCING ITS AVAILABILITY FOR
TRIGGERING CONVECTION. DEWPOINTS WILL LIKELY MIX OUT AGAIN DURING
THE AFTERNOON. HOWEVER...THE MODELS STILL HANG ONTO A WEAK SURFACE
TROUGH INLAND WHICH COULD ALLOW FOR ISOLATED TO SCATTERED AFTERNOON
AND EVENING SHOWERS AND TSTMS...ESPECIALLY IF OUTFLOW BOUNDARIES
BEGIN TO INTERACT. HIGHS WILL BE 87-91.

SATURDAY...ANOTHER WEAK UPPER LOW APPROACHES FROM THE WEST WHILE A
SURFACE TROUGH HANGS ON ACROSS INLAND AREAS. THE SEA BREEZE SHOULD
DEVELOP A BIT EARLIER IN THE DAY ALTHOUGH THE GRADIENT DOES NOT LOOK
TERRIBLY STRONG. SCATTERED SHOWERS AND TSTMS EXPECTED AGAIN...
PRIMARILY INLAND FROM THE COAST AND LATER IN THE DAY IF UPSTREAM
ACTIVITY BECOMES SOMEWHAT ORGANIZED AND SHIFTS SOUTHEAST. HIGHS WILL
BE IN THE LOWER 90S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
THE REMNANTS OF THE UPPER TROUGH WILL LIFT OUT OF THE AREA SATURDAY
NIGHT AND SUNDAY...WITH UPPER RIDGING DURING THE EARLY TO MIDDLE
PART OF NEXT WEEK. THE INFLUENCE OF THE UPPER TROUGH ON SUNDAY COULD
ALLOW FOR SLIGHTLY BETTER DAYTIME CONVECTIVE COVERAGE BEFORE WE
RETURN TO A MORE ISOLATED SHOWER/TSTM PATTERN MONDAY THROUGH
WEDNESDAY. HIGHS WILL BE IN THE LOWER 90S AND LOWS IN THE LOWER 70S.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
THUNDERSTORM ACTIVITY IS SPREADING INTO SOUTHEAST GEORGIA BY EARLY
AFTERNOON AND EXPECT COVERAGE TO INCREASE OVERALL DURING THE NEXT
SEVERAL HOURS. HOWEVER...UNCERTAINTY IN THE DETAILS OF COVERAGE
TRENDS SUGGESTS KEEPING A MAINLY PERSISTENCE FORECAST FOR THE 18Z
TAF ISSUANCE...INDICATING VCTS AT BOTH TERMINALS UNTIL EARLY
EVENING. WILL INDICATE MORE CONFIDENCE OF THUNDERSTORM IMPACTS AT
KSAV BY INCLUDING A TEMPO GROUP FOR TSRA AND MVFR VSBYS FROM 18Z
TO 22Z. PREFER TO WAIT UNTIL TRENDS BECOME MORE CLEAR BEFORE
ADDING SPECIFIC MENTION OF TSRA TO THE KCHS FORECAST...ESPECIALLY
SINCE SEABREEZE CONVECTION COULD BE DELAYED UNTIL THE BOUNDARY IS
WEST OF THE TERMINAL. TEMPORARY REDUCTIONS IN CEILINGS/VISIBILITIES
AND ERRATIC/GUSTY WINDS ARE POSSIBLE WITH ANY THUNDERSTORMS...AS
IS EXCESSIVE LIGHTNING. SHOWER/THUNDERSTORM POTENTIAL IS EXPECTED
TO DECREASE DURING THE EVENING AND OVERNIGHT HOURS.

EXTENDED AVIATION OUTLOOK...MODERATE RISK FOR BRIEF FLIGHT
RESTRICTIONS AT EITHER TERMINAL EACH AFTERNOON/EARLY EVE DUE TO
SHOWERS/THUNDERSTORMS.

&&

.MARINE...
TODAY AND TONIGHT...HIGH PRESSURE WELL OUT IN THE ATLANTIC WILL
MAINTAIN A SOUTH TO SOUTHWEST FLOW ACROSS THE WATERS. SOME
ENHANCEMENT IS EXPECTED ALONG THE LAND-SEA INTERFACE THIS
AFTERNOON AND EVENING WITH THE SEA BREEZE...BUT OVERALL WINDS WILL
REMAIN 15 KT OR LESS. SEAS WILL RANGE FROM 2-3 FT...HIGHEST ACROSS
THE OUTER GA WATERS.

THURSDAY THROUGH MONDAY...ATLANTIC HIGH PRESSURE WILL REMAIN THE
DOMINANT FEATURE. SOUTH TO SOUTHWEST FLOW WILL PREVAIL...WITH MODEST
AFTERNOON SEA BREEZE CIRCULATIONS DEVELOPING ALONG THE COAST.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...WMS
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...WMS/JRL
MARINE...JAQ/JRL
Hazardous weather outlook, Jun 11, 4:46 AM EDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
446 AM EDT WED JUN 11 2014

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-121000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
446 AM EDT WED JUN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...NUMEROUS SHOWERS AND THUNDERSTORMS WILL
AFFECT THE AREA THIS AFTERNOON INTO THIS EVENING. THERE IS THE
POTENTIAL FOR SOME OF THESE THUNDERSTORMS TO BECOME
SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. IN
ADDITION...EXCESSIVE LIGHTNING AND LOCALLY HEAVY RAINFALL ARE
POSSIBLE WITH ANY THUNDERSTORMS THAT OCCUR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Special weather statement, Jun 11, 2:25 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
225 PM EDT WED JUN 11 2014

GAZ088-100-101-116>119-137>141-111930-
BULLOCH-COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL
MCINTOSH-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY-INLAND
MCINTOSH-LONG-SCREVEN-
225 PM EDT WED JUN 11 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH...
EFFINGHAM...LIBERTY...BRYAN...CHATHAM...LONG AND MCINTOSH COUNTIES
THROUGH 330 PM EDT...

AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM AKINS TO WOLF
ISLAND...MOVING NORTH AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
FAIRHOPE...BAY...ARCOLA...SOUTH NEWPORT...BROOKLET...SOMERSET...
GRIMSHAW...PRETORIA...STATESBORO..STILSON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3131 8134 3132 8139 3240 8181 3276 8153
      3173 8112 3168 8113 3162 8113 3155 8117
      3152 8117 3148 8119 3140 8126 3137 8125
      3138 8126 3138 8128 3143 8132 3138 8130
      3136 8127 3129 8130
TIME...MOT...LOC 1825Z 198DEG 14KT 3232 8160 3139 8134

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:21 PM EDTSpecial Weather StatementCHSTattnall24 min
Jun 10, 8:22 PM EDTSpecial Weather StatementCHSTattnall23 min
Jun 10, 8:47 PM EDTSevere Thunderstorm WarningCHSEvans, Tattnall58 min
Jun 10, 9:42 PM EDTSpecial Weather StatementCHSBulloch33 min
Jun 10, 10:09 PM EDTSpecial Weather StatementCHSBulloch, Candler, Jenkins36 min
Jun 10, 10:41 PM EDTSpecial Weather StatementCHSJenkins49 min
Jun 11, 2:25 PM EDTSpecial Weather StatementCHSBryan, Bulloch, Liberty, McIntosh65 min
Jun 11, 2:54 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Chatham, Effingham, Liberty66 min
Jun 11, 4:00 PM EDTSevere Thunderstorm WarningCHSChatham, Effingham49 min
Jun 11, 4:01 PM EDTSpecial Weather StatementCHSJenkins44 min
Jun 11, 4:35 PM EDTAreal Flood AdvisoryCHSJenkins115 min
Jun 11, 5:54 PM EDTFlash Flood WarningCHSJenkins3 hr
Jun 11, 6:19 PM EDTSpecial Weather StatementCHSEvans, Tattnall26 min
Jun 11, 6:26 PM EDTSpecial Weather StatementCHSCandler, Jenkins49 min
Jun 11, 6:49 PM EDTSpecial Weather StatementCHSScreven41 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.